Alert archive / Iowa / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 21, 2013, 3:09 PM CST for 12 counties in Iowa; 8 counties in Illinois. It took effect at Jan 21, 2013, 6:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2013, 3:09 PM CST (21:09 UTC)
- In effect from
- Jan 21, 2013, 6:00 PM CST
- Expired
- Jan 22, 2013, 7:20 AM CST
- In force
- 13 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WWUS43 KDVN 212109 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CST MON JAN 21 2013 ...VERY COLD CONDITIONS TO CONTINUE... .AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL PUSH WIND CHILLS INTO THE 20 TO 25 BELOW RANGE TONIGHT AND TUESDAY MORNING. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015-220515- /O.EXP.KDVN.WC.Y.0001.000000T0000Z-130121T2100Z/ /O.NEW.KDVN.WC.Y.0002.130122T0000Z-130122T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND 309 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY. * TIMING...DANGEROUS WIND CHILL VALUES WILL START UP AGAIN THIS EVENING AND CONTINUE INTO TUESDAY MORNING. * WIND CHILL READINGS...AS LOW AS 20 TO 24 BELOW. * MINIMUM TEMPERATURES...8 BELOW TO AROUND ZERO. * WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 25 MPH IN THE EVENING. * IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER WEATHER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ063-076>078-087-ILZ024-212215- /O.EXP.KDVN.WC.Y.0001.000000T0000Z-130121T2100Z/ IOWA-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-MERCER- INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...ALEDO 309 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... WIND CHILL VALUES HAVE IMPROVED TO 15 BELOW OR BETTER THIS AFTERNOON. TONIGHT WIND CHILL VALUES ARE NOT EXPECTED TO APPROACH DANGEROUS VALUES. THUS...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ILZ016>018-220515- /O.NEW.KDVN.WC.Y.0002.130122T0000Z-130122T1700Z/ HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN 309 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST TUESDAY. * TIMING...DANGEROUS WIND CHILL VALUES WILL DEVELOP THIS EVENING AND CONTINUE INTO TUESDAY MORNING. * WIND CHILL READINGS...AROUND 20 BELOW. * MINIMUM TEMPERATURES...AROUND ZERO. * WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 25 MPH IN THE EVENING. * IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER WEATHER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
4 follow-up statements
843 WWUS43 KDVN 220248 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 848 PM CST MON JAN 21 2013 ...VERY COLD CONDITIONS TO CONTINUE... .AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL PUSH WIND CHILLS INTO THE 20 TO 25 BELOW RANGE TONIGHT AND TUESDAY MORNING. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-221100- /O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN 848 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY... * TIMING...DANGEROUS WIND CHILL VALUES WILL START UP AGAIN THIS EVENING AND CONTINUE INTO TUESDAY MORNING. * WIND CHILL READINGS...AS LOW AS 20 TO 24 BELOW. * MINIMUM TEMPERATURES...8 BELOW TO AROUND ZERO. * WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 20 MPH IN THE EVENING. * IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER WEATHER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ NICHOLS
028 WWUS43 KDVN 220918 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 318 AM CST TUE JAN 22 2013 ...VERY COLD CONDITIONS TO CONTINUE... .AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL PUSH WIND CHILLS INTO THE 20 TO 25 BELOW ZERO RANGE THIS MORNING. IMPROVING CONDITIONS ARE EXPECTED BETWEEN 930 AM AND 1030 AM TODAY...WITH WIND CHILLS REMAINING AROUND ZERO THIS AFTERNOON. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-221700- /O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN 318 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * TIMING...THE COLDEST WIND WILLS WILL LAST THROUGH MID MORNING. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * MINIMUM TEMPERATURES...6 BELOW TO AROUND ZERO. * WINDS...NORTHWEST AROUND 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ ERVIN
123 WWUS43 KDVN 221209 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 609 AM CST TUE JAN 22 2013 ...VERY COLD CONDITIONS TO CONTINUE... .AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL PUSH WIND CHILLS INTO THE 20 TO 25 BELOW ZERO RANGE THIS MORNING. IMPROVING CONDITIONS ARE EXPECTED BETWEEN 930 AM AND 1030 AM TODAY...WITH WIND CHILLS REMAINING AROUND ZERO THIS AFTERNOON. IAZ064>068-ILZ009-015>018-221315- /O.CAN.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/ JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...IOWA CITY...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN 609 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. LIGHT WINDS AND TEMPERATURES NEAR ZERO HAVE RESULTED IN WIND CHILLS OF -10 TO -14 EARLY THIS MORNING. WINDS ARE NO LONGER EXPECTED TO COMBINE WITH THE COLD TEMPERATURES TO PRODUCE WIND CHILLS OF -20 OR COLDER TODAY. $$ IAZ040>042-051>054-ILZ001-002-007-221700- /O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 609 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * TIMING...IMPROVEMENT OF WIND CHILLS SHOULD BE SEEN BETWEEN 9 AND 10 AM. * WIND CHILL READINGS...AS LOW AS 20 BELOW. * MINIMUM TEMPERATURES...6 BELOW TO AROUND ZERO. * WINDS...NORTHWEST 5 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ ERVIN
429 WWUS43 KDVN 221320 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 720 AM CST TUE JAN 22 2013 ...COLD TEMPERATURES CONTINUE WITH VERY LITTLE WIND... .THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIND CHILLS ARE NOT EXPECTED TO FALL BELOW -20 TODAY...AND HAVE ONLY BEEN WIDESPREAD IN THE -12 TO -18 RANGE MOST OF THE NIGHT. WHILE COLD...THIS IS NOT REPRESENTATIVE OF A DANGEROUS WIND CHILL THREAT AND THE ADVISORY HAS BEEN CANCELLED. IAZ040>042-051>054-ILZ001-002-007-221430- /O.CAN.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 720 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS OF ZERO TO -15 ARE POSSIBLE EARLY TODAY...BEFORE TEMPERATURES RISE ABOVE ZERO WITH LIGHT WINDS RESULTING IN WIND CHILLS OF ZERO TO -10 AFTER 9 AM. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ ERVIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 2:56 PM CST, 13 minutes earlier.
Area forecast discussion, Jan 21, 2:56 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CST MON JAN 21 2013
.SYNOPSIS...
A STRONG SURFACE RIDGE EXTENDS FROM NORTH DAKOTA SOUTHEAST TO
WESTERN IOWA...WITH NORTHWEST FLOW ACROSS MOST OF THE FORECAST
AREA. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES HAS CAUSED A
TIGHTENED PRESSURE GRADIENT OVER THE FORECAST AREA...PRODUCING THE
BLUSTERY CONDITIONS WE HAVE TODAY. TEMPERATURES ARE STILL COLDER
THAN THEY WERE AT MIDNIGHT LAST NIGHT...AND THE MAXIMUM
TEMPERATURES FOR THE DAY WILL LIKELY HAVE BEEN FROM THAT TIME. A
VERY NON-DIURNAL DAY. THE COLD FRONT/SURGE OF COLD AIR THAT MOVED
THROUGH THE AREA DURING THE EARLY MORNING HOURS HAS NOW MOVED
ALMOST TO ST LOUIS...AND EAST INTO INDIANA. AT UPPER LEVELS THE
STRONG NORTHWEST FLOW CONTINUES WITH A STRONG UPPER LEVEL TROUGH
OVER THE MIDWEST. THIS TROUGH CONTINUES TO DEEPEN WITH HEIGHT
FALLS OVER MUCH OF THE MIDWEST THIS MORNING AT 12Z.
LE
&&
.SHORT TERM...
COLD CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS WITH THE
NORTHWEST UPPER LEVEL FLOW REMAINING OVER THE AREA. WINDS TO
GRADUALLY DECREASE THIS AFTERNOON AND EVENING...AND BY 00Z SHOULD
BE AROUND 12MPH FOR THE REMAINDER OF THE NIGHT AND INTO TUESDAY.
HOWEVER...WITH THE VERY COLD AIRMASS MOVING INTO THE AREA WE ARE
LOOKING AT A VERY COLD NIGHT. WE ARE GOING TO HAVE SOME CIRRUS
MOVING OVER THE AREA...AND WINDS WILL STAY UP OVERNIGHT...AND
WITHOUT SNOW COVER WE ARE NOT GOING TO GET AS COLD AS WE
COULD...BUT IT WILL STILL BE IN THE 0 TO 10 BELOW RANGE OVER THE
NORTH...AND 0 TO 5 ABOVE SOUTH. UNFORTUNATELY THOUGH WINDS WILL
STAY UP...IT WILL JUST CONTINUE TO ADVECT IN THE COLD AIRMASS.
UPSTREAM TEMPERATURES TODAY HAVE ONLY BEEN IN THE SINGLE DIGITS OR
EVEN NEGATIVE ALL DAY. THIS COLD AIR COMBINED WITH THE WINDS WILL
PRODUCE DANGEROUS WIND CHILL VALUES OVERNIGHT AND TUESDAY
MORNING...SO HAVE GONE AHEAD AND ISSUED THE ADVISORY STARTING AT
00Z AND CONTINUING THROUGH 17Z TUESDAY. TUESDAY AN INTERESTING
CHANNELED VORT MAX WILL DROP THROUGH THE NORTHWEST FLOW...BUT WILL
ALSO BE ACCOMPANIED BY SOME MID LEVEL FRONTOGENSIS AND
CONVERGENCE...WHICH ARE EXPECTED TO PRODUCE SOME SNOW. THIS
FEATURE IS GOING TO START OUT OVER EASTERN NEBRASKA DURING THE
MORNING...AND GRADUALLY PROGRESS EAST DURING THE DAY. IT MAY GET
INTO THE SOUTHWEST PORTION OF THE FORECAST AREA AFTER 3PM...SO
HAVE INCLUDED SOME FLURRIES. OTHERWISE DURING THE DAY WE ARE ONLY
GOING TO GET SOME INCREASING HIGH CLOUDS. WE DO NOT GET INTO ANY
WARM AIR ADVECTION UNTIL LATE IN THE DAY...SO TUESDAY WILL BE
ANOTHER COLD ONE WITH HIGHS AROUND 10 NORTH WITH TEENS ELSEWHERE.
LE
.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
TUES NIGHT/WED MORNING MAY BE A BIT MORE INTERESTING THAN PREVIOUSLY
THOUGHT.
AT 18Z/21 FLURRIES AND SOME -SN WHERE OCCURRING ACROSS PARTS OF
NE/SD. CAREFUL ANALYSIS OF WHAT IS GOING ON INDICATES PWATS OF AT
LEAST 0.25 INCH OR 0.5-1 G/KG OF MOISTURE WITH WIND/MOISTURE
CONVERGENCE IN THE 800-900MB LAYER. CONDENSATION PRESSURE DEFICITS
IN THE SAME LAYER WERE ALSO 30 OR LESS WHILE 700MB RH WAS 90 PERCENT
OR HIGHER WITH A THETA E GRADIENT.
MOVING THESE FEATURES INTO THE FUTURE BRINGS THEM ACROSS THE CWFA
TUESDAY NIGHT BUT THE WIND/MOISTURE CONVERGENCE WEAKENS IN A
MAJORITY OF THE MODELS. IT IS POSSIBLE THAT MODEL SMOOTHING OF THESE
SUBTLE FEATURES IS OCCURRING. IF ACTUAL -SN OCCURS WITH THE FLURRIES
TUES NIGHT THERE IS A GOOD PROBABILITY THAT IT WILL BE IN BANDS.
GOING ON THE SCENARIO OF BANDED -SN OCCURRING AND USING THE 700MB RH
AS A TIMING FEATURE...FLURRIES WITH A BAND OF -SN WILL MOVE INTO THE
CWFA TUESDAY EVENING AND COVER ALL BUT THE NORTHEAST QUARTER OF THE
CWFA BY MIDNIGHT. AFTER MIDNIGHT THE FLURRY ACTIVITY WILL SLOWLY IN
THE SOUTHWEST WITH ONE OR MORE NARROW BANDS OF -SN ACROSS THE
NORTHERN CWFA. WHERE -SN DOES OCCUR IT SHOULD BE NO MORE THAN A
DUSTING.
FLURRIES OVER ROUGHLY THE NORTHEAST HALF OF THE CWFA AT SUNRISE
WEDNESDAY WILL END DURING THE MORNING AS CONDENSATION PRESSURE
DEFICITS RISE. SKIES ARE THEN EXPECTED TO CLEAR DURING THE AFTERNOON
AS THE NEXT COLD HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES.
WED NIGHT WILL BE QUIET BUT COLD WITH INCREASING CLOUDS LATE AS THE
HIGH MOVES SLOWLY EAST. ATTENTION THEN TURNS TO THE LATE WEEK SYSTEM.
DPROG/DT OF THE MODELS SHOWS THE HIGH AT SUNRISE THURSDAY TRENDING
STRONGER WHICH WAS EXPECTED. AS A RESULT...THE MORNING HOURS WILL
REMAIN DRY WITH INCREASING CLOUDS. WHEN PRECIPITATION DEVELOPS
THURSDAY AFTERNOON WILL BE HOW FAST TOP DOWN SATURATION OCCURS.
SINCE THE HIGH IS TRENDING STRONGER...THE DEPTH OF THE DRY AIR WILL
BE GREATER AND TAKE LONGER TO SATURATE. IT IS CONCEIVABLE THAT -SN
MAY NOT BREAK OUT UNTIL LATE AFTERNOON OR EARLY EVENING.
THURSDAY NIGHT ON...
MODEL CONSENSUS GIVES CHC POPS THURS NIGHT WHICH WILL TREND HIGHER
WITH TIME. DPROG/DT OF THE MODELS SHOW PHASING ISSUES OCCURRING WITH
THIS SYSTEM WITH SOME RUNS MORE PHASED AND OTHERS MORE SHEARED.
REGARDLESS...THE AREA WILL SEE LIGHT PRECIPITATION IN THE FORM OF
SNOW THURSDAY NIGHT. AMOUNTS ARE STILL UNKNOWN AT THIS TIME DUE TO
WHERE THE MAIN FEATURES WILL TRACK BUT MEASURABLE SNOW APPEARS
LIKELY.
MODEL CONSENSUS HAS SCHC POPS ON FRIDAY WHICH MAY INCREASE WITH TIME
IF THE SYSTEM SLOWS DOWN FURTHER. ADDITIONAL ENERGY DROPPING IN
BEHIND THE SYSTEM FRIDAY MAY ALLOW LIGHT PRECIPITATION TO PERSIST
FOR MUCH OF THE DAY.
FRI NIGHT THROUGH SATURDAY NIGHT ANOTHER CANADIAN HIGH DROPS DOWN
INTO THE MIDWEST RESULTING IN QUIET BUT COLD CONDITIONS.
SUNDAY AND THEN AGAIN ON MONDAY THE MODEL CONSENSUS HAS SCHC POPS AS
WEAK FEATURES MOVE THROUGH THE AREA ON WAA. TEMPERATURES WILL BE
MODERATING DURING THIS TIME PERIOD WITH READINGS REACHING AND THEN
GOING ABOVE NORMAL. ..08..
&&
.AVIATION... /ISSUED 1135 AM CST MON JAN 21 2013/
VFR CONDITIONS TO CONTINUE THE NEXT 24 HOURS. GUSTY NORTHWEST WINDS
AROUND 15KTS WITH GUSTS 20-25KTS ARE EXPECTED TO CONTINUE FOR A
FEW MORE HOURS BEFORE DECREASING TO 10-15KTS LATER THIS AFTERNOON.
AFTER SUNSET WINDS TO DECREASE STILL FURTHER TO AROUND
10KTS FOR OVERNIGHT...STILL NORTHWEST. TUESDAY MORNING NORTHWEST
WINDS TO INCREASE SLIGHTLY TO 10-15KT. SOME HIGH CLOUDS EXPECTED
TO GRADUALLY INCREASE TONIGHT AND TUESDAY FOR MAINLY KBRL AND
KCID...BUT ALL ABOVE 10KFT. LE
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM CST
TUESDAY FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
JACKSON- JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
IL...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM CST
TUESDAY FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK
ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&Hazardous weather outlook, Jan 21, 4:14 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 414 AM CST MON JAN 21 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 414 AM CST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY CONTINUE THROUGH EARLY AFTERNOON FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM IOWA CITY TO FREEPORT ILLINOIS. IN THAT AREA...WIND CHILLS TODAY WILL RANGE FROM -20 TO -27 THROUGH EARLY AFTERNOON...BEFORE WINDS SOMEWHAT DECREASE DURING THE MID AFTERNOON HOURS. ELSEWHERE...IT WILL ALSO BE VERY COLD...WITH WIND CHILLS OF -10 TO -20 COMMON THROUGH THE DAY. TONIGHT...TEMPERATURES AFTER MID EVENING ARE EXPECTED TO FALL WELL BELOW ZERO OVER THE OUTLOOK AREA GENERALLY ALONG AND NORTH OF INTERSTATE 80 IN IOWA AND ILLINOIS. WINDS OF 10 TO 15 MPH TONIGHT...WILL LIKELY RESULT IN ANOTHER WIND CHILL ADVISORY BEING REQUIRED FOR WIND CHILLS BELOW -20 ONCE AGAIN INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTERLY COLD WIND CHILLS OF -10 TO -23 WILL CONTINUE THROUGH LATE TUESDAY MORNING ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. ERVIN/12
Nearby
Wind Chill Advisories in Iowa, 2013Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.